Dr. Jesse Morse

Clinical perspective

How to Remove the COVID Spike Protein

There is no universally validated spike-protein detox protocol. Persistent symptoms after COVID deserve a careful clinical evaluation rather than an unsupervised supplement stack.

By Dr. Jesse Morse · Clinically reviewed October 27, 2026

What the spike protein is

The spike protein is a surface protein the SARS-CoV-2 virus uses during infection. The immune system normally processes and clears viral material over time. Current clinical practice does not include a routine, validated test that tells most patients they need to “remove” residual spike protein.

Persistent symptoms need a diagnosis

Fatigue, shortness of breath, exercise intolerance, palpitations, sleep disruption, cognitive symptoms, and changes in smell or taste can occur after COVID. These symptoms may have multiple causes and are not proof of persistent spike protein. Evaluation may include a medical history, examination, medication review, and targeted testing based on the symptoms.

Be cautious with marketed detox protocols

Supplements and procedures are often promoted online as ways to degrade or remove spike protein. Evidence varies widely, and laboratory findings do not automatically establish a safe or effective treatment in people. Several promoted compounds can cause bleeding, drug interactions, toxicity, or other serious adverse effects.

Treatment should focus on the diagnosed problem, the quality of the available evidence, and the patient's individual risks. A clinician should also review possible interactions with anticoagulants, antidepressants, blood-pressure medications, and other prescriptions.

What a supervised plan may address

  • Sleep, hydration, nutrition, and pacing
  • Cardiopulmonary symptoms and exercise tolerance
  • Autonomic, neurologic, or cognitive symptoms
  • Rehabilitation and a gradual return to activity
  • Existing conditions that may have worsened after infection

When to seek urgent care

Seek urgent medical attention for chest pain, severe or worsening shortness of breath, fainting, new weakness, confusion, blue or gray lips, or other severe symptoms. Call emergency services when appropriate.

Sources and further reading

Coming soon